Hi there, I am new to this, have never really been on anything like this before but I am going out of my mind with weight gain. My asthma flared up bad last year and unfortunately a very experienced GP persistently increased my dose of inhaled steroids resulting in her overdosing me for 4 months with 15 times the MAXIMUM dose allowed. This caused me to go into adrenal crisis and within 5 weeks I had gained 2 stone around my stomach and midline. I have been unable to loose the weight no matter what I do, I still need prednisolone frequently for exacerbations but I am on a NORMAL dose of inhaled steroids. I was also started on Gabapentin for neuropathic pain caused by all the inhaled steroids which I am aware can cause weight gain.I have a personal trainer and exercise 4 times a week including 5-10km runs and also follow a very strict eating plan from my trainer but I cannot seem to loose ANY weight. It is really getting me down so much so I can't look in the mirror. Has anyone else experienced anything like this? Any comments at all would be really helpful.Thank you.View Thread
Thank you for your reply. I'm so sorry to hear you have been unwell and have suffered all these problems with battling your weight. It is a very hard struggle. I am really glad to hear that you have managed to start running again and your weight is slowly coming off. It must be such a hard time for you when you were so fit. It is inspiring and encouraging to hear that you are getting back to running and you are managing to loose the weight, I feel like it's never ending and every time I try to get back to running and the gym I take unwell again.
Thank you for your kind words and encouragement, I feel the same after being so thin I have this extra weight and can't fit any of my clothes, especially as it is summer. I am trying to stay positive and have managed to keep my weight the same through this period of high dose steroids. It is a tough battle but I try to think what my weight would be like if I didn't exercise and be vigilant with my diet.
I hope your new medication is working for you and you continue to stay strong and I hope your health improves soon. Thank you for your inspiration, it is great to know that other people feel the same as I do and that there is hope in returning to fitness and normal weight.
Please take care of yourself and good luck with your running
Hi there, thank you for your reply. I'm so sorry to hear you have been struggling also. I appreciate your help and advice, I have been trying to do as you do now and cope with what I can and be thankful that I have the steroids to help me. The side effects are nasty but I will do as you say and try to focus on what I can control. Thank you for your help. I hope you are managing to cope, please try to stay positive and take carexxxView Thread
Hi there, thank you for your reply and support. I'm sorry to hear that you are going through this also. It is a tough battle. Thank you for your inspiring words, I suppose I have to think that if I didn't follow my diet and excercise I would put on a lot more weight. I will try to stay positive. Thank you. Please take care xxxView Thread